Alert archive / Illinois / Special Weather Statements in 2010
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 4, 2010, 6:13 PM CDT for Champaign County, Vermilion County, Illinois. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2010, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 4, 2010, 7:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:13 PM CDT | TSTM WND DMG | Danville, IL | NUMEROUS TREES AND POWER LINES DOWN ON NORTH SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3057 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
722
WWUS83 KILX 042313
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT WED AUG 4 2010
ILZ045-046-050015-
CHAMPAIGN-VERMILION-
613 PM CDT WED AUG 4 2010
...SIGNIFICANT WEATHER ALERT FOR CENTRAL VERMILION AND EASTERN
CHAMPAIGN COUNTIES UNTIL 715 PM CDT...
AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THOMASBORO TO URBANA
TO SIDNEY...MOVING EAST AT 30 MPH.
UP TO PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH
THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THOMASBORO...
ST. JOSEPH...
HOMER...
OGDEN...
FITHIAN...
FAIRMOUNT...
OTHER LOCATIONS AFFECTED INCLUDE...FLATVILLE...ROYAL...JAMAICA...
KICKAPOO STATE PARK...ARMSTRONG AND COLLISON.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3995 8753 3998 8812 4026 8831 4037 8753
TIME...MOT...LOC 2313Z 266DEG 27KT 4025 8826 4013 8812
4001 8806
$$
HUETTLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:32 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 4, 2:32 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 232 PM CDT WED AUG 4 2010 .DISCUSSION... ISSUED 147 PM CDT WED AUG 4 2010 CHALLENGES THIS AFTERNOON FOCUS ON POTENTIAL CONVECTION THIS AFTERNOON AND TONIGHT...AND TEMPERATURE TRENDS FOR NEXT WEEK. SHORT TERM...THIS AFTERNOON AND TONIGHT... SIGNIFICANT TEMPERATURE GRADIENT IN PLACE ACROSS FORECAST AREA THIS AFTERNOON WITH CLOUDY RAIN-COOLED CONDITIONS IN PLACE IN EXTREME NORTH...AND DANGEROUSLY HOT AND MUGGY CONDITIONS IN PLACE FOR CENTRAL AND SOUTHEAST PORTIONS OF THE AREA. WILL ALLOW HEADLINES TO EXPIRE AS SCHEDULED AT 7 PM. A SERIES OF CONVERGENCE BOUNDARIES ARE IN PLACE ACROSS CENTRAL ILLINOIS WITH THE STRONGEST APPARENT AS A WIND SHIFT AND CU FIELD FROM NEAR IJX TO DNV. THE 18Z KILX SPECIAL SOUNDING STILL SHOWS SIGNIFICANT CAP IN PLACE WITH A CONVECTIVE TEMPERATURE OF 101F. SO ANY ACTIVITY THAT DOES DEVELOP WILL NEED TO HAVE STRONG CONVERGENCE TO BREAK THROUGH AND MANTAIN ITSELF. WITH LIGHT WINDS...THAT LEVEL OF CONVERGENCE IS UNLIKELY. SHORT-TERM MODELS SEEM TO BE UNDERESTIMATING THE CAP AND ARE INDICATING MORE CONVECTIVE COVERAGE THAN WILL BE LIKELY. HOWEVER...ANY STORMS THAT DO DEVELOP WILL HAVE SIGNIFICANT INSTABILITY TO WORK WITH AND MAY BE CAPABLE OF STRONG WINDS. SYNOPTIC COOL FRONT OVER WISCONSIN AND IOWA IS EXPECTED TO PUSH SOUTHEAST LATER TONIGHT. THE FRONT INTERACTING WITH DEVELOPING LLJ MAY BE SUFFICIENT TO PRODUCE ELEVATED STORMS LATER TONIGHT... PARTICULAR GIVEN THE ADDED ENERGY OF A SHORTWAVE ROTATING AROUND HUDSON BAY VORTEX. WILL KEEP POPS IN PLACE IN AND NEAR THE FRONT AND SOME OF THESE STORMS MAY BE STRONG WITH THE PRIMARY THREAT BEING HEAVY RAINFALL GIVEN PRECIPITABLE WATER AMOUNTS OF AROUND 1.8 INCHES. LONG TERM...THURSDAY THROUGH WEDNESDAY... COOLER AIR FILTERS INTO CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY AND FOR THE WEEKEND. TEMPS WILL ACTUALLY BE CLOSER TO SEASONAL NORMALS. HOWEVER...MODELS REDEVELOP MID-LEVEL RIDGE OVER THE CENTRAL U.S. EARLY NEXT WEEK LEADING TO A RETURN OF ABOVE NORMAL TEMPERATURES. 12Z GFS SUGGESTS THIS WARMING MAY BE SHORT-LIVED WITH THE RIDGE RETROGRADING WESTWARD BY MIDWEEK. ECMWF IS WEAKER WITH TROUGHING OVER EASTERN CANADA AND IS SLOWER IN BREAKING THE RIDGE DOWN. THIS SOLUTION SEEMS MORE REASONABLE GIVEN THE LACK OF ZONAL FLOW. WILL KEEP TEMPS IN 90S OR NEAR 90 FOR HIGHS THROUGH WEDNESDAY. RIDGE SHOULD ALSO KEEP ILLINOIS DRY FOR THE FIRST HALF OF NEXT WEEK. CAN NOT RULE OUT ISOLATED AFTERNOON CONVECTION UNDER THE INFLUENCE OF THE FORECASTED RIDGE...BUT MOST LOCATIONS SHOULD BE DRY. BARKER && .AVIATION... ISSUED 1249 PM CDT WED AUG 4 2010 LATEST SATELLITE IMAGERY IS SHOWING A BAND OF ENHANCED CU BEGINNING TO DEVELOP FROM NEAR KIJX NORTHEASTWARD TO JUST NORTH OF KTIP. THIS MAY BE THE BEGINNING OF AFTERNOON CONVECTIVE DEVELOPMENT ALONG AN OLD OUTFLOW/DIFFERENTIAL HEATING BOUNDARY. HAVE THEREFORE INCLUDED VCTS AT THE I-72 TERMINALS BETWEEN 19Z AND 02Z. FURTHER NORTH...HAVE NOT INCLUDED ANY MENTION OF POTENTIAL THUNDER AT KPIA...OPTING INSTEAD TO BRING IN A FEW SCATTERED SHOWERS CURRENTLY ACROSS CENTRAL/SOUTHERN IOWA. ONCE BOUNDARY DROPS A BIT FURTHER SOUTH LATER THIS EVENING...THUNDER CHANCES WILL COME TO AN AND AT ALL TAF SITES AFTER 03Z. OVERNIGHT...HIGH/THIN OVERCAST AND VERY LIGHT WINDS WILL PREVAIL. WITH PLENTY OF RESIDUAL LOW-LEVEL MOISTURE REMAINING IN PLACE EVEN AFTER PASSAGE OF FRONT...THINK PATCHY FOG WILL BE A GOOD BET TOWARD DAWN. HAVE THEREFORE INCLUDED TEMPO GROUP FOR VISBYS DOWN TO 4-5SM BETWEEN 08Z AND 12Z. AFTER THAT...MOSTLY CLEAR SKIES AND LIGHT N/NW WINDS WILL BE OBSERVED THURSDAY MORNING. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ILZ040>057-061>063-066>068-071>073. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031-036>038. &&
Hazardous weather outlook, Aug 4, 3:15 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT WED AUG 4 2010 ILZ027>031-036>038-051100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 315 PM CDT WED AUG 4 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE INTO THIS EVENING...WITH HEAT INDICES HOVERING AROUND 100 DEGREES. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN OUTFLOW BOUNDARY STRETCHING FROM NORTHERN MISSOURI INTO CENTRAL ILLINOIS THIS EVENING. BASED ON THE LATEST SATELLITE IMAGERY...IT APPEARS THE BEST CHANCE FOR STORM DEVELOPMENT WILL BE SOUTH OF A CANTON TO BLOOMINGTON-NORMAL LINE. ANY STORMS THAT FIRE WILL BE CAPABLE OF FREQUENT LIGHTNING AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040>057-061>063-051100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON- SCHUYLER-SCOTT-SHELBY-VERMILION- 315 PM CDT WED AUG 4 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT DANGEROUS LEVELS OF HEAT WILL CONTINUE INTO THIS EVENING...WITH HEAT INDICES HOVERING IN THE 105 TO 110 DEGREE RANGE. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN OUTFLOW BOUNDARY STRETCHING FROM NORTHERN MISSOURI INTO CENTRAL ILLINOIS THIS EVENING. BASED ON THE LATEST SATELLITE IMAGERY...IT APPEARS THE BEST CHANCE FOR STORM DEVELOPMENT WILL BE ALONG AND SOUTH OF A CANTON TO BLOOMINGTON-NORMAL LINE. ANY STORMS THAT FIRE WILL BE CAPABLE OF FREQUENT LIGHTNING AND TORRENTIAL RAINFALL. SOME OF THE STRONGEST CELLS COULD POTENTIALLY PRODUCE DAMAGING WIND GUSTS AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH 10 PM. ILZ066>068-071>073-051100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 315 PM CDT WED AUG 4 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT DANGEROUS LEVELS OF HEAT WILL CONTINUE INTO THIS EVENING...WITH HEAT INDICES EXCEEDING 110 DEGREES. THERE WILL BE A CHANCE FOR THUNDERSTORMS TONIGHT AS A FRONTAL BOUNDARY SINKS SLOWLY SOUTHWARD INTO THE REGION. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STORMS. SOME OF THE STRONGEST CELLS COULD POTENTIALLY PRODUCE DAMAGING WIND GUSTS AS WELL...ESPECIALLY DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL LINGER INTO THURSDAY AS THE FRONT REMAINS IN THE VICINITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING BETWEEN 6 PM AND MIDNIGHT. BARNES
In the hours before
Special weather statement, Aug 4, 5:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT WED AUG 4 2010
ILZ046-042245-
VERMILION-
506 PM CDT WED AUG 4 2010
...SIGNIFICANT WEATHER ALERT FOR NORTHERN VERMILION COUNTY UNTIL 545
PM CDT...
AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POTOMAC...OR 15 MILES NORTHWEST OF
DANVILLE...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROSSVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...MIDDLE FORK WILDLIFE AREA...
HENNING...ALVIN AND BISMARCK.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4022 8753 4023 8787 4048 8795 4049 8794
4050 8754 4047 8752
TIME...MOT...LOC 2206Z 267DEG 27KT 4032 8775
HUETTLLocal storm report, Aug 4, 5:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG VIRGINIA 39.95N 90.21W
08/04/2010 CASS IL LAW ENFORCEMENT
METAL CARPORTS BLOWN OVER.
&&
JRPLocal storm report, Aug 4, 5:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 2 W ROSSVILLE 40.38N 87.71W
08/04/2010 M0.75 INCH VERMILION IL EMERGENCY MNGR
&&
JRPLocal storm report, Aug 4, 5:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
536 PM CDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG VIRGINIA 39.95N 90.21W
08/04/2010 CASS IL LAW ENFORCEMENT
TREES DOWN IN VIRGINA.
0435 PM TSTM WND DMG VIRGINIA 39.95N 90.21W
08/04/2010 CASS IL LAW ENFORCEMENT
METAL CARPORTS BLOWN OVER.
0518 PM HAIL 2 W ROSSVILLE 40.38N 87.71W
08/04/2010 M0.75 INCH VERMILION IL EMERGENCY MNGR
&&
JRPSpecial weather statement, Aug 4, 6:01 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 601 PM CDT WED AUG 4 2010 ILZ046-050000- VERMILION- 601 PM CDT WED AUG 4 2010 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL VERMILION COUNTY UNTIL 700 PM CDT... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DANVILLE...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL VERMILION COUNTY...INCLUDING THE TOWNS OF TILTON...DANVILLE AND VERMILION COUNTY AIRPORT. LAT...LON 4001 8754 4006 8794 4019 8794 4029 8754 TIME...MOT...LOC 2302Z 273DEG 27KT 4015 8765 HUETTL
Special weather statement, Aug 4, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT WED AUG 4 2010
ILZ045-046-050015-
CHAMPAIGN-VERMILION-
613 PM CDT WED AUG 4 2010
...SIGNIFICANT WEATHER ALERT FOR CENTRAL VERMILION AND EASTERN
CHAMPAIGN COUNTIES UNTIL 715 PM CDT...
AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THOMASBORO TO URBANA
TO SIDNEY...MOVING EAST AT 30 MPH.
UP TO PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH
THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THOMASBORO...
ST. JOSEPH...
HOMER...
OGDEN...
FITHIAN...
FAIRMOUNT...
OTHER LOCATIONS AFFECTED INCLUDE...FLATVILLE...ROYAL...JAMAICA...
KICKAPOO STATE PARK...ARMSTRONG AND COLLISON.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3995 8753 3998 8812 4026 8831 4037 8753
TIME...MOT...LOC 2313Z 266DEG 27KT 4025 8826 4013 8812
4001 8806
HUETTLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:22 PM CDT | Excessive Heat Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 21 more | 24 hr |
| Aug 4, 3:44 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 61 min |
| Aug 4, 4:51 PM CDT | Special Weather Statement | ILX | Piatt | 39 min |
| Aug 4, 5:06 PM CDT | Special Weather Statement | ILX | Vermilion | 39 min |
| Aug 4, 6:01 PM CDT | Special Weather Statement | ILX | Vermilion | 59 min |
| Aug 4, 6:22 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 53 min |
Nearby
Special Weather Statements in Illinois, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.